Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 10, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at May 10, 2021, 9:59 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 9:59 PM EDT (01:59 UTC)
Expired
May 10, 2021, 10:30 PM EDT
In force
31 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS82 KMFL 110159
SPSMFL

Special Weather Statement
National Weather Service Miami FL
959 PM EDT Mon May 10 2021
 
FLZ066-067-070-071-110230-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
959 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 1030 PM EDT...

* At 959 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress Seminole
  Reservation, or 29 miles southeast of Montura, moving southeast at
  5 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
  Miccosukee Service Plaza, Rotenberger Wildlife Refuge and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2629 8111 2643 8080 2623 8058 2603 8091
TIME...MOT...LOC 0159Z 337DEG 5KT 2626 8089 

$$

FELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 8:50 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 10, 8:50 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
850 PM EDT Mon May 10 2021

.UPDATE...
A few showers and thunderstorms continue across Glades and Hendry
Counties this evening, and this activity will gradually diminish
over the next couple hours with the release of nocturnal stability.
Light southerly to southeasterly flow and rich low-level moisture
will continue to support overnight showers along the east coast
and adjacent Atlantic waters, where a slight chance of showers
remains in the forecast. In addition, if boundary-layer winds can
decouple overnight, patchy fog will be possible across inland
areas owing to locally saturated soils from rainfall. For
tomorrow, the light southerly flow and efficient diurnal heating
will support the development of both east and west coast sea
breezes, which should slowly advance inland and provide mesoscale
ascent for showers and thunderstorms. Similar to today, the
greatest convective coverage should remain focused over inland
South Florida and spread northward through the afternoon, though
some of this activity could affect the east coast metros by the
late afternoon hours. Maximum temperatures will be slightly above
average, with upper 80s along the east coast, and lower 90s
elsewhere.

&&

.PREV DISCUSSION... (Issued 759 PM EDT Mon May 10 2021)

AVIATION(00Z TAFS)...

Primarily VFR through the period. Isolated Atlantic coast SHRA
will be possible during the overnight and morning hours, though
any impacts should be limited and brief. Generally light southerly
to southeasterly flow will allow both east and west coast sea
breezes to move inland, focusing the highest convective coverage
over inland areas. That being said, a few showers or storms could
drift toward the east coast terminals during the afternoon hours,
and brief restrictions could become possible.

PREV DISCUSSION... (Issued 303 PM EDT Mon May 10 2021)

SHORT TERM...

Today and Tuesday...

Quasi-zonal flow will prevail across the eastern CONUS today with
mid-level ridging centered over the Yucatan Peninsula. By Tuesday
the ridge will migrate towards the northern Caribbean Sea as
light west to southwest flow evolves aloft. Surface high pressure
will remain zonally elongated along 30N however with a tendency
for weakening along its western periphery (over our area) with
time. The most notable change with the weakening low level ridge
is a gradual decrease in wind speeds during the short term
forecast period. This will allow for sea breeze development along
both coasts with collisions taking place for afternoon/early
evening storms each day over the interior each afternoon. Light
southeasterly low-level flow will maintain decent lower
tropospheric moisture today, with precipitable water (PW) values
around 1.4 to 1.5 inches. These values should increase slightly
into Tuesday in association with a poleward push of better
moisture from the Caribbean. Seasonally warm temperatures will
prevail with highs in the upper 80s/lower 90s and lows in the
upper 60s to upper 70s. As such (and appropriately enough
considering the calendar date) this should result in a wet-season
like pattern with nocturnal/AM Atlantic/east coast showers and
storms followed by an inland progression during the afternoon. The
light south-southeast low level flow suggests that interior areas
and the Lake Okeechobee/Palm Beach regions will be favored for
storms during the late afternoons and evenings. The primary
thunderstorm hazards today will be lightning, gusty winds, and
heavy rainfall which could result in localized urban/street
flooding if a storm parks over a poorly draining location for a
long enough time.

LONG TERM...
Tuesday evening through Sunday night...

Overall, 500mb flow looks fairly zonal over the area through
Wednesday morning. There may be some weak shortwaves that move
through, but no substantial ridging or troughing through the
period. Also, at the surface, a Bermuda high continues to control
the surface flow.

However, the surface ridge is not forecast to be as strong as it
has been, which may allow for more of a wet season type of pattern
to emerge this week. Definitely looks to be a transition type of
pattern, with the main triggers this week being diurnal heating
and the sea/lake breezes. This makes it very difficult to
pinpoint a specific area, therefore have chance of convection
across most of the area in the forecast. However, the sea breezes
look to be fairly weak, and convection should not be too strong.
This would leave the main concern as urban flooding, if
convective cells set up over the metro areas.

By late Wednesday, a 500mb trough approaches the area. This
should induce the development of weak low pressure at the surface
for the overnight hours. Also, an area of moisture is progged to
advect into the region. All this looks to add up for enhanced
chances of convective activity for Wednesday night across the
entire peninsula.

By Thursday, the GFS and the ECMWF both show cyclogenesis finally
occurs just to our northeast, and a cold front forms near the
area, which keeps the chances for convection going through the day
and into Thursday evening. While strong thunderstorms are always
a concern this time of year, the prolonged chances of rain may
result in a concern for some flooding, especially in the east
coast metro areas of South Florida. It is still very early, and
the forecast could change drastically, it is definitely something
to watch for.

The cold front should slowly push through, taking a couple days to
clear the area. Models show by Saturday night/Sunday morning, the
front should be just to the south, but close enough to keep a
mention of showers and thunderstorms in the forecast for the
weekend.

MARINE...

High pressure will remain centered over the Atlantic waters with
gentle to moderate southeasterly breezes around this feature through
mid week. Scattered showers and thunderstorms should occur with the
best morning chances over the Atlantic waters and afternoon chances
for Lake Okeechobee. Outside of the usual thunderstorm-related
hazards generally benign boating conditions are expected through mid
week.

BEACHES...

A moderate rip current risk continues for the Atlantic beaches
today. This risk will gradually decrease through mid week as wind
speeds decrease.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  89  77  90 /  20  20  10  40
West Kendall     74  92  75  92 /  20  20  10  30
Opa-Locka        75  90  76  90 /  20  20  10  40
Homestead        75  89  76  89 /  20  20  10  30
Fort Lauderdale  77  88  78  89 /  20  20  10  40
N Ft Lauderdale  75  88  77  88 /  20  20  10  40
Pembroke Pines   75  89  76  90 /  20  20  10  40
West Palm Beach  74  89  75  89 /  20  20  20  40
Boca Raton       75  89  76  89 /  20  20  10  40
Naples           74  90  75  90 /   0  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Weinman
Tonight/Tuesday and Marine...SPM
Tuesday Night through Monday...13

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 10, 12:08 PM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1208 PM EDT Mon May 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1208 PM EDT Mon May 10 2021

...Moderate Rip Current Risk Atlantic Beaches...
...Urban Flooding Possible East Coast Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms will remain
possible across Mainland South Florida through this evening. The best
potential for thunderstorms will be during the afternoon hours across
interior south Florida and the Lake Okeechobee Region.

Wind: In the strongest storms, a strong wind gust or two will be
possible, especially up in the Lake Okeechobee region.

Flooding: Urban/street flooding is possible along the east coast
metro areas today.

Waterspouts: Slight chance a waterspout over portions of the south
Florida waters today.

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Showers and thunderstorms will remain possible each afternoon through
the new workweek. Rain and thunderstorm chances will gradually
increase through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 10, 4:22 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Miami FL
422 PM EDT Mon May 10 2021

FLZ067-102115-
Inland Palm Beach County FL-
422 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 515 PM EDT...

* At 422 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Loxahatchee NWR, or 12 miles
  northwest of Coral Springs, moving northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2634 8035 2637 8049 2661 8045 2655 8020
      2649 8021
TIME...MOT...LOC 2022Z 203DEG 9KT 2641 8038

Weinman
Special weather statement, May 10, 6:02 PM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Miami FL
602 PM EDT Mon May 10 2021

FLZ066-102245-
Hendry FL-
602 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY COUNTY UNTIL
645 PM EDT...

* At 602 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles southeast of Devils Garden,
  or 12 miles south of Montura, moving northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of southeastern
  Hendry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2665 8103 2652 8088 2643 8088 2629 8106
      2645 8122
TIME...MOT...LOC 2202Z 215DEG 8KT 2647 8105

Weinman
Special weather statement, May 10, 6:46 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
646 PM EDT Mon May 10 2021

FLZ066-067-102330-
Hendry FL-Inland Palm Beach County FL-
646 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST
CENTRAL PALM BEACH COUNTIES UNTIL 730 PM EDT...

* At 646 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Harbor, moving northeast
  at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, South Bay, Lake Harbor, Okeelanta and Belle Glade
  Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2650 8096 2669 8101 2676 8071 2653 8061
TIME...MOT...LOC 2246Z 227DEG 5KT 2663 8083

Weinman
Local storm report, May 10, 9:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
923 PM EDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     WILDFIRE         7 SE HENDRY CORRECTIONA 26.24N 81.13W
05/10/2021                   COLLIER            FL   EMERGENCY MNGR

            ...DELAYED REPORT...PER FLORIDA FOREST
            SERVICE, THE HIGH FENCE WILDFIRE LOCATED IN
            COLLIER AND HENDRY COUNTIES IS NOW 100%
            CONTAINED AT ABOUT 500 ACRES.

&&

FELL
Special weather statement, May 10, 9:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
926 PM EDT Mon May 10 2021

FLZ066-067-070-071-110200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
926 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 1000 PM EDT...

* At 925 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress Seminole
  Reservation, or 19 miles south of Montura, moving southeast at 5
  mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
  Miccosukee Service Plaza and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8113 2653 8093 2631 8059 2606 8092
TIME...MOT...LOC 0125Z 329DEG 5KT 2639 8100

FELL
Special weather statement, May 10, 9:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
959 PM EDT Mon May 10 2021

FLZ066-067-070-071-110230-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
959 PM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 1030 PM EDT...

* At 959 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress Seminole
  Reservation, or 29 miles southeast of Montura, moving southeast at
  5 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
  Miccosukee Service Plaza, Rotenberger Wildlife Refuge and West
  Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2629 8111 2643 8080 2623 8058 2603 8091
TIME...MOT...LOC 0159Z 337DEG 5KT 2626 8089

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:26 PM EDTSpecial Weather StatementMFLBroward34 min
May 11, 5:28 PM EDTSpecial Weather StatementMFLCollier62 min
May 11, 6:41 PM EDTSpecial Weather StatementMFLGlades64 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.